EconPapers    
Economics at your fingertips  
 

INTEREST RATE RULES AND WELFARE IN OPEN ECONOMIES

Ozge Senay

Scottish Journal of Political Economy, 2008, vol. 55, issue 3, 300-329

Abstract: This paper analyses the welfare performance of a set of five alternative interest rate rules in an open economy stochastic dynamic general equilibrium model with nominal rigidities. A rule with a lagged interest rate term, high feedback on inflation and low feedback on output is found to yield the highest welfare for a small open economy. This result is robust across different degrees of openness, different sources of home and foreign shocks, alternative foreign monetary rules and different specifications for price‐setting behaviour. The same rule emerges as both the Nash and cooperative equilibria in a two‐country version of the model.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9485.2008.00455.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:scotjp:v:55:y:2008:i:3:p:300-329

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0036-9292

Access Statistics for this article

Scottish Journal of Political Economy is currently edited by Tim Barmby, Andrew Hughes-Hallett and Campbell Leith

More articles in Scottish Journal of Political Economy from Scottish Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-31
Handle: RePEc:bla:scotjp:v:55:y:2008:i:3:p:300-329